Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had ankle reconstruction. Ankle not healing. Having pain. Took Nacro. Help?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I had a ankle reconstruction on 9/12/2012 then for 3 months everything seemed to be going ok until XXXXXXX 2013 when I started to have pain again. My ortho doctor went in and took out some sutures on 3/13/2013. My ankle was not healing at all and pur was coming out the whole time. He went back in again on 4/22 to clean it out. It finally started healing until 3 weeks ago. I started to get pain so bad that I have to take Narco everything single day. 2 weekends ago my pain was so bad that I was unable to walk and my ankle was very swollen and very red. I went to go see him on 6/17 and he told me its not an infection and its nothing. I left his office and went to see my primary doctor. She told me it looked to be an infection and took a culture, blood work and did some MRI's. I called her today and she said I have water in my ankle but nothing else. I do not know what to do anymore. Can someone please help me out.
Posted Wed, 24 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 2 days later
Hi, thanks for writing to XXXXXXX
Based on your description and assuming that some implants were used for your ankle reconstruction, I am of the opinion that you have infection in the operated bones (likelyhood of osteomyelitis). This could be the reason why your consulting doctor might have prescribed Clindamycin for you to combat the infection.
Another fact is that, after any form of orthopedic reconstruction of bones, persistant pain at the operated site is always suggestive of infection unless until proved otherwise.
So, I suspect that the infection in the bones is not going to get eradicated by the drugs for whatever duration of time you use, unless the implants are removed from the bone. This is because of the fact that the bacteria gets adhered to the orthopedic implants (nails,plates & screws) and produces "Biofilms" into which the antibiotics cannot penetrate. So I feel that there is no use in just using antibiotics as long as the implants are retained in the body.
I suggest you to consult a competant orthopedic surgeon and get a thorough workup for your problem.
Hope I have clarified all your issues. Happy to help if you have any more queries related to your problem. Good day
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor